MDJunction - People Helping People
 
Ask a Question
07/02/2010 04:23 AM

Jaw Clenching With Pristiq Increase

BPB
BPB  
Posts: 801
Senior Member

I have always been a teeth grinder or jaw a grinder when I am anxious but I have noticed in the past week since the increase in my Pristiq that I am holding my jaw in a clenched fashion and grinding away. My jaw is sore and I'm giving myself a headache. Has anyone experienced this with the med before or one similar like anothe SSRI. I think I rememeber doing this in the beginning when I was first put on Prozac years ago-may have to get a mouth guard!!!!!Blink
Reply

07/02/2010 04:31 AM
patty777

Hi carol, I will do some quick research, but could just be TMJ and they have mouth pieces for that through your Dr

Hugs..........


07/02/2010 04:45 AM
patty777

Hi Carol

I looked up side affects from pristiq, not sure if jaw clenching could be related, but always possible, mostly whe changing doses, the first few days will show side affect. This is from Drugs.com, Love this site

You should not take Pristiq if you are allergic to desvenlafaxine or venlafaxine (Effexor), or if you are also using a monoamine oxidase inhibitor (MAOI) such as furazolidone (Furoxone), isocarboxazid (Marplan), phenelzine (Nardil), rasagiline (Azilect), selegiline (Eldepryl, Emsam), or tranylcypromine (Parnate). You must wait at least 14 days after stopping an MAOI before you can take Pristiq. After you stop taking Pristiq, you must wait at least 7 days before you start taking an MAOI.

You should not take Pristiq together with venlafaxine (Effexor).

You may have thoughts about suicide when you first start taking an antidepressant such as Pristiq, especially if you are younger than 24 years old. Your doctor will need to check you at regular visits for at least the first 12 weeks of treatment.

Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, anxiety, panic attacks, trouble sleeping, or if you feel impulsive, irritable, agitated, hostile, aggressive, restless, hyperactive (mentally or physically), more depressed, or have thoughts about suicide or hurting yourself. It may take several weeks before your symptoms improve. Keep using the medication as directed and tell your doctor if your symptoms do not improve after a few weeks of treatment. Do not stop using Pristiq suddenly, or you could have unpleasant symptoms. Ask your doctor how to avoid these symptoms when you stop using Pristiq.

Hugs..........


07/02/2010 04:46 AM
BPB
BPB  
Posts: 801
Senior Member

Your kitty looks like my Bubba!!!!! I miss him so bad he died during the bad snow storm-just got sick and passed. My whole family has TMJ and I just think this increase in the Pristiq is making it worse-but I will cjheck intot he mouth guard and stock up on gum which keeps my jaws and teeth busy from clenching. I appreciate any info you can find as this is annoying the crap out of me-just can't seem to relax the jaw-coffee makes it worse!!!!!!But I can't give up my morning java It is a part of my routine and I have OCD and my routine is MY routine. Must have my coffee and my ciggies next to the computer first thing in the morning. Going for a morning walk maybe blow off some energy will help/

07/02/2010 04:57 AM
patty777

I have a way with all animals in life. Please, I worked for a ENT for 10 years plus, chewing gum is not good for Tmj. Try putting your tounge between your teeth, promise , you wont bite. It works. I will research more for you my friend

Hugs........Tom goes where I go, sometimes he takes breaks LOL


07/02/2010 12:54 PM
patty777

Hi Carol

I did some research. Only conclusion I came up with is to ask your Dr, if the increase in med could be causing the clenching or not.

I know it does cause TMJ with chewing gum, but I have no idea if the med is the cause of the problem

Hugs..........

Post edited by: patty777, at: 07/02/2010 12:56 PM


07/02/2010 01:09 PM
Peace4Rach
Peace4Rach  
Posts: 9116
VIP Member

You should check with your doc. Some of the antidepressants can cause jaw clenching and if you already had an issue with that, than should talk to your doc, if it increased with the med increase.

Post edited by: Peace4Rach, at: 07/02/2010 01:10 PM

Reply

Share this discussion with your friends:


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved